Skip to content
Includes Expert Content
Help please..need support....norco addiction.
avatar
Anon_231855 posted:
Hello,

Here is my story. I recently moved out of the States for a job opportunity. This is huge for me and I am very proud of my accomplishments in life. I got accepted into Grad school, and have built a great career for myself. Problem is this secret I have that no one knows about , and its eating at me. I created an addiction to Norco. It started years ago. I actually only took ONE a day. YES one a day in the evenings. I had surgery and liked the way it made me feel. So every night after a long day work for me it was like a glass of wine. I could go without for weeks if I had to. I wasnt addicted then I dont think as the amount never went up. Then after 2 years of that, just one a day, I had a horrible break up with my bf whom I thought I would marry. He cheated on me and I had to move out. It killed me. The pain was unbearable and I didnt want to feel anything so I slowly started taking more pills. suddenly i was taking them in the morning, throughout the day. Over a year and a 1/2 I managed to get myself up to 8-13 10mg Norco a day. Crazy. I became addicted, clearly. For me it was hard to accept as I dont drink, I dont even like alcohol or how it makes me feel, I dont smoke, I have never even tried any other drug at all. So I never imagined Id get myself in this situation. I still dont drink or take anything else. So part of why I took this job is I knew I wouldnt have access to that many pills a day anymore. The country I am in doesnt offer them and my doctor can only give me so much before I left. I had to put myself on a tapering schedule as I knew I couldnt do and it wasnt safe to do cold turkey. So I am proud of myself as I have gone from my 10-14 a day all the way down to 5. I am on 5 now. I am basically lowering the dose slowly, allowing my body to get use to a smaller does for a few days , then lowering again. Thats the only way I could come up with. Is this the best way to do it? My plan is in a week or two to get down to 1 or 2 a day. I got into a car accident a few months ago and actually had REAL pain. I had major injuries to my back so i got prescribed the meds. NO I did not make this up to get pills. having real pain made me realize and see the medication differently from before. My issue and what scares me is bc of my addiction I have to suffer through my actrual real injury pain now. If I continue to take for the injury I will never get over this addiction. just wondering if there are any thoughts of support, advice, help, etc? I am tired of feeling the shame and guilt that I feel every day. Im tired of pretending Im taking vitamins when others see me. I am tired of worrying if I will go deaf from taking them and worrying about my liver and being irritable. i am tired of the panic attacks. I want to feel again. I dont want to be numb anymore. I want to live normally.
Reply
 
avatar
tanya49047 responded:
I'm hoping u respond to this soon as I am in the same situation as you are and I need HELP 3 hrs ago I was diagnosed with head and neck cancer and have been threw he'll & back I'm allergic to every pain medication there is EXCEPT norco so I've become addicted Idw go to a rehab as I have 5 kids from 2 hrs old to 21 & about to become a gma in sept. Please help me maybe we can help each other get threw this idk how to start a detox I'm scared of the w/d I've never drank or have ever used any other drugs in my life I hate myself for getting like this I know the past 3months it's gotten worse I take 6 or more a day about a month ago I didn't have None and started shaking & twitching out of my control it scrared the crap out of me that's when I realized I was addicted to hydrocodone cuz I found 2 & took them & felt fine,please help me
 
avatar
tanya49047 responded:
I'm hoping u got my last reply I need help to can we do this together since we both know what each other is going thru
 
avatar
NicoleM1983 replied to tanya49047's response:
Dont worry. You are going to be ok. You are much better than most people who are hooked, taking 20-30 a day. You can do it but you have to WANT to do it. If you dont want to , it wont work. Try to remind yourself that the withdrawals dont last forever, they WILL go away, and they do get easier. The best thing to do is put yourslef on a taper plan like I did. I know its hard. You want the comfort and the crutch of having them that 6 times a day right? Well slowly start to taper down. Try 5 a day first, then let your body adjust for 2-5 days. Then go down to 4.5. Celebrate each step. dont be hard on yourself. Mark it on a white board or calendar so you visually hodl yourself accountable. Dont beat yourself up. I write in a journal everyday about my feelings, the hard part, why I watn to do it, where it will get me, and how much better I will feel. You may also want to talk to you rdoctor about alternative mthods to dealing with the pain? Perhaps he can help you? If you have legitimate pain and cancer well dont be so hard on yourself. Find something that works that you can keep in control. Maybe medical Marijuana? I dont know. Dont be afraid of the w /draws. I try to use other things to taper down so if I have w/draws I take ibprofun, or drink herbal tea or take a xanax. Dont trade one druge for another but allow your body to slowly, safely, and calmly adjust to lower and lower amounts until eventually you are in a totally differnet place. You have to remember part of the dependancy is the drug will convince your brain you have pain thta you dont, as you described, because it wants more. Its an internal battle with yourself. Learn to tell yourself "Thats the drug talking" and go for a walk or a run or write or drink a glass of wine. But dont give in. You dont have to do this cold turkey. Just taper down.
 
avatar
Betty Ford Center
Peter Przekop, DO, PhD responded:

I recommend the following steps:
First, I suggest a medical detox which could be done on an outpatient basis using suboxone.
Second, I encourage you to enroll in a chemical dependency treatment program.
Third, please try alternative pain treatment while finding out how much of your pain is central pain or hyperalgesia being caused by the opiates.
I wish you well in your efforts.
 
avatar
BlueScarlett replied to NicoleM1983's response:
I have had to wean off twice in my life. Both times I took the Norco after surgery. It is very addictive and easy to become physically dependent. After my first surgery, I tried to just stop but got very ill. I thought I had terrible flu but my physical therapist told me it was norco withdrawl. I started taking it again and felt better. I asked the surgeon how I should get off and he said: Just stop, it won't kill you. So, I went to my Primary Care doctor and she gave me a weaning schedule. It helps to have a schedule in mind. It also helps to stay as occupied with other things as possible so that you aren't counting the minutes until you can take the next dose.

I guess I want to make two points. Like others have said, don't be hard on yourself. It can be done and you'll feel better when it's all over. Secondly, if you need assistance there are doctors willing to help with a wean schedule. You don't have to do it alone.
 
avatar
An_249031 replied to BlueScarlett's response:
take 3 a day and want out as well. not sure what to do about the pain. its all pretty scary. i wish you luck.
 
avatar
brianburgess responded:
Well Your situation seems really distressful where you are finding it hard to cope with the current situation. Due to which I would highly recommend you to get in touch with the nearest rehab centre without much delay, as it will not only help you to learn as how to cope with your current condition, but will also assist you in quitting.


Featuring Experts from Betty Ford Center

Sean Barlow, M.D., is the Betty Ford Center's Chief Psychiatrist and is Board Certified in Psychiatry and has an Certificate of Added Qualificat...More

Helpful Tips

FOR FAMILY & FRIENDS OF ADDICTED - SEE 'NARANON'
FOR ANYONE DEALING WITH A RELATIVE OR FRIEND SUFFERING WITH ADDICTION - SEE "NARANON" THERE ARE SUPPORT MEETINGS IN THIS AREA ALMOST ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.